Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 342, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Aug 31, 2021, 6:39 AM CDT. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2021, 6:39 AM CDT (11:39 UTC)
- Expired
- Aug 31, 2021, 8:15 AM CDT
- In force
- 96 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Eglin Afb radar (KEVX), 95 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.7 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
901
WHUS54 KMOB 311139
SMWMOB
GMZ633>636-650-655-311315-
/O.NEW.KMOB.MA.W.0342.210831T1139Z-210831T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
639 AM CDT Tue Aug 31 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
20 NM...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Eastern Choctawhatchee Bay...
Pensacola Bay Area including Santa Rosa Sound...
Perdido Bay Area...
Western Choctawhatchee Bay...
* Until 815 AM CDT.
* At 638 AM CDT, strong thunderstorms were located along a line
extending from 24 nm north of Mid Bay Bridge to 12 nm south of
Orange Beach, moving east at 30 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Big Lagoon, Highway 331 Bridge, Pensacola Pass, Destin, Fort
Pickens, East Bay, Pensacola Bay Bridge, Garcon Point Bridge,
Pensacola Bay and West Choctawhatchee Bay.
LAT...LON 3040 8652 3038 8643 3007 8640 2991 8770
3036 8744 3033 8744 3042 8718 3057 8721
3044 8710 3055 8702 3044 8688 3032 8721
3033 8716 3039 8652 3040 8660 3052 8649
3041 8606
TIME...MOT...LOC 1138Z 262DEG 32KT 3084 8638 3007 8755
HAIL...0.00IN
WIND...>34KTS
$$
MM1 follow-up statement
414
FZUS74 KMOB 311259
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
759 AM CDT Tue Aug 31 2021
GMZ633-634-311309-
/O.CAN.KMOB.MA.W.0342.000000T0000Z-210831T1315Z/
759 AM CDT Tue Aug 31 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Pensacola Bay Area including Santa Rosa Sound...
Perdido Bay Area...
The thunderstorms have moved out of the warned area and no longer
pose a significant threat to boaters.
LAT...LON 3040 8631 3040 8652 3038 8643 3021 8641
3011 8656 2997 8748 3035 8698 3039 8658
3039 8652 3040 8659 3047 8648 3052 8649
3050 8642 3050 8644 3045 8642 3048 8632
3042 8610 3041 8610
TIME...MOT...LOC 1259Z 262DEG 32KT 3093 8558 3017 8675
$$
GMZ635-636-650-655-311315-
/O.CON.KMOB.MA.W.0342.000000T0000Z-210831T1315Z/
759 AM CDT Tue Aug 31 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 815 AM CDT...
For the following areas...
Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
20 NM...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Eastern Choctawhatchee Bay...
Western Choctawhatchee Bay...
At 759 AM CDT, strong thunderstorms were located along a line
extending from 43 nm northeast of Highway 331 Bridge to 11 nm
southwest of Fort Walton Liberty Ship Reef, moving east at 30 knots.
HAZARD...Wind gusts to nearly 50 knots.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Locations impacted include...
West Choctawhatchee Bay, Highway 331 Bridge, Fort Walton Liberty Ship
Reef, Destin, East Pass At Destin, East Choctawhatchee Bay and Mid
Bay Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 3040 8631 3040 8652 3038 8643 3021 8641
3011 8656 2997 8748 3035 8698 3039 8658
3039 8652 3040 8659 3047 8648 3052 8649
3050 8642 3050 8644 3045 8642 3048 8632
3042 8610 3041 8610
TIME...MOT...LOC 1259Z 262DEG 32KT 3093 8558 3017 8675
HAIL...0.00IN
WIND...49KTS
$$
MMWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Aug 31, 5:24 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 31, 5:24 AM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
524 AM CDT Tue Aug 31 2021
.NEAR TERM UPDATE /Now Through Wednesday/...Tropical Depression
Ida over northeast Mississippi continues to gradually weaken while
lifting off to the northeast states through the period, with an
upper trof meanwhile evolving over the eastern states. Have
continued with likely to categorical pops this morning along and east
of I-65 with lower pops further west, then during the day pops
taper off to slight chance to chance pops as the best low level
convergent bands associated with Ida weaken. Will continue with a
Flash Flood Watch generally along and east of I-65 through this
morning, after which rainfall amounts should diminish sufficiently
over the eastern portions of the area to bring an end to the
threat of flash flooding. A Wind Advisory continues in this same
general area through mid morning after which the gusty
southwesterly flow will subside sufficiently. A Coastal Flood
Warning continues for the Alabama coast and a Coastal Flood
Advisory continues for the western Florida panhandle until 10 0am
this morning, after which water level should lessen to allow these
products to expire. That said, will need to monitor in case an
extension of a coastal flood advisory may be needed through the
early afternoon hours. A High Risk of rip currents remains in
effect through the period. A High Surf Warning remains in effect
until 7 am this morning, and will need to assess to see if a High
Surf Advisory may be required for the remainder of the morning
depending upon how quickly surf heights subside. For Wednesday,
somewhat drier deep layer air will have moved into the area, with
precipitable water values around 1.5 inches, and a surface trof
will have earlier progresses southward through much of the area.
The surface trof looks to linger over the southern portion of the
area during the afternoon which will support chance to good chance
pops in this portion. Not clear on how much convection may manage
to develop further inland but have opted to stay with chance pops
for now. Highs today range from the lower 80s well inland to
mostly mid 80s elsewhere, then highs on Wednesday will be in the
upper 80s to lower 90s. Lows tonight range from around 70 well
inland to the mid 70s at the coast. /29
&&
.SHORT TERM /Wednesday night Through Thursday night/...An upper
trof over the easternmost states shifts off into the western
Atlantic during the period allowing for a broad upper ridge over
the southern and central Plains to build into the region. A
surface trof located over the southern portion of the area shifts
into the northern Gulf later Wednesday night, and remains near this
portion as a surface ridge builds into the the eastern states.
This pattern allows for progressively drier air to flow into the
region with precipitable water values dropping to around 1 inch by
Thursday night. Will have slight chance to chance pops near the
coast Wednesday night due to the presence of the surface trof,
then slight chance pops continue mainly over the coastal counties
on Thursday as a weak sea breeze may develop, then dry conditions
are expected over the entire area Thursday night. Lows Wednesday
night range from the upper 60s well inland to the lower 70s
elsewhere. Highs on Thursday range from the mid 80s to the lower
90s. Lows Thursday night will be cooler than we have seen in some
time, and range from the lower 60s well inland to near 70 at the
immediate coast. A high risk of rip currents will be in effect
Wednesday night, after which a moderate risk is expected. /29
&&
.EXTENDED TERM /Friday Through Monday/...A broad upper ridge in
place from the southern/central Plains to across the southeast
states weakens and retreats from the region through the period as
an amplifying upper trof progresses across the northern Plains
and into the eastern states. A surface low associated with the
upper trof passes well north of the region and brings a trailing
cold front into the region likely by Monday. Dry conditions are
expected over the forecast area Friday then slight chance pops
return to the southern portion of the area for Saturday and Sunday
then slight chance to chance pops follow for Monday as the weak
frontal boundary moves into the area. /29
&&
.MARINE...Strong southwesterly winds become a moderate westerly
flow on Wednesday with seas meanwhile slowly subsiding. A light
northwesterly flow follows for Thursday then gradually switches to
an easterly flow on Saturday. /29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch until noon CDT today for ALZ054>060-261>266.
Wind Advisory until 10 AM CDT this morning for ALZ054>060-
261>266.
High Rip Current Risk through late Wednesday night for ALZ265-
266.
High Surf Warning until 7 AM CDT this morning for ALZ265-266.
Coastal Flood Warning until 10 AM CDT this morning for
ALZ263>266.
FL...Flash Flood Watch until noon CDT today for FLZ201>206.
Wind Advisory until 10 AM CDT this morning for FLZ201>206.
High Rip Current Risk through late Wednesday night for FLZ202-
204-206.
Coastal Flood Advisory until 10 AM CDT this morning for FLZ202-
204-206.
High Surf Warning until 7 AM CDT this morning for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 1 AM CDT Wednesday for GMZ634>636-650-
670.
Small Craft Advisory until 7 AM CDT Wednesday for GMZ655-675.
Small Craft Advisory until 7 PM CDT this evening for GMZ630>633.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Local storm report, Aug 31, 12:54 AM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1254 AM CDT TUE AUG 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM FLASH FLOOD 1 E LUCEDALE 30.93N 88.58W
08/31/2021 GEORGE MS LAW ENFORCEMENT
FLOODING REPORTED ALONG HWY. 198 IN LUCEDALE
NEAR THE RAILROAD UNDERPASS.
&&
JLHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 10:22 PM CDT | Flash Flood Warning | MOB | Mobile, Washington | 6 hr |
| Aug 30, 11:27 PM CDT | Tornado Warning | MOB | Mobile | 13 min |
| Aug 31, 1:18 AM CDT | Flash Flood Warning | MOB | Baldwin, Clarke, Mobile, Monroe, Washington | 6 hr |
| Aug 31, 3:33 AM CDT | Flash Flood Warning | MOB | Baldwin, Conecuh, Escambia, Monroe | 4 hr |
| Aug 31, 3:42 AM CDT | Special Marine Warning | MOB | 93 min | |
| Aug 31, 4:21 AM CDT | Special Marine Warning | MOB | 54 min | |
| Aug 31, 4:41 AM CDT | Special Marine Warning | MOB | 34 min | |
| Aug 31, 4:52 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 23 min |
| Aug 31, 5:12 AM CDT | Special Marine Warning | MOB | 93 min | |
| Aug 31, 5:17 AM CDT | Special Marine Warning | MOB | 58 min | |
| Aug 31, 5:42 AM CDT | Special Marine Warning | MOB | 63 min | |
| Aug 31, 5:46 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 44 min |
| Aug 31, 6:04 AM CDT | High Surf Advisory | MOB | Baldwin, Mobile | 12 hr |
| Aug 31, 6:42 AM CDT | Special Marine Warning | MOB | 63 min | |
| Aug 31, 6:51 AM CDT | Special Marine Warning | MOB | 36 min | |
| Aug 31, 7:09 AM CDT | Areal Flood Warning | MOB | Baldwin, Clarke, Conecuh, Escambia, Mobile, Monroe and 1 more | 6 hr |
| Aug 31, 7:45 AM CDT | Special Marine Warning | MOB | 90 min | |
| Aug 31, 8:10 AM CDT | Special Marine Warning | MOB | 65 min | |
| Aug 31, 8:28 AM CDT | Special Marine Warning | MOB | 92 min | |
| Aug 31, 9:08 AM CDT | Special Marine Warning | MOB | 97 min | |
| Aug 31, 7:14 AM CDT | Flash Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 6 hr |
| Aug 31, 7:57 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 33 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.